Hair loss and cisplatin?

12 Posts | Page(s): 1 2  Next 

Hair loss and cisplatin?

by Donnamswa on Wed Apr 30, 2008 12:00 AM

Quote | Reply

Hi Cancer support famiy,

Has anyone expierianced hair loss with cisplatin? We were told by the docs that he wouldn't loose his hair and while rubbing his head tonight I noticed it is falling out. This is a surprise, but what isn't at this 3 week mark?

Thanks for the feedback

Donna

RE: Hair loss and cisplatin?

by Chrismd on Wed Apr 30, 2008 12:00 AM

Quote | Reply

Hi Donna,

I do not believe Cisplatin typically causes hair loss.  However, radiation therapy does.  I lost lots of beard hair as well as hair from the back of my head during radiation treatments.  Much of it has grown back, although it is thinner than before treatment.

Best wishes,

Chris

RE: Hair loss and cisplatin?

by Aviatorrandy on Thu May 01, 2008 12:00 AM

Quote | Reply

cisplatin does cause hair loss

it will grow back

 

RE: Hair loss and cisplatin?

by DeniseB on Fri May 02, 2008 12:00 AM

Quote | Reply

It could be dose related on the hair loss. Larry will have "low dose" Cisplatin. We are told he would not lose hair except  at the radiation site--neck, beard, lower neck hairline.

DeniseB

RE: Hair loss and cisplatin?

by Girlcat36 on Sun May 04, 2008 12:00 AM

Quote | Reply

I became bald at the bottom half of the back of my head from the radiation.

Cisplatin DOES cause hairloss, but not complete baldness! I lost about half the volume of my remaining hair. Nearly a year out from TX all is growing back in just fine.

RE: Hair loss and cisplatin?

by Donnamswa on Sun May 04, 2008 12:00 AM

Quote | Reply
Thanks for the imput..yep the hair went this weekend just around the back of his head. He woke up this morn with no hair in the back. Wow this journey is full of surpirses. He did say he might care about his hair a bit more if he didn't already have a tube sticking out of his stomach, chapped huge lips and gray skin. Why not just add strange patterned baldness into the mix. What a guy.

RE: Hair loss and cisplatin?

by kristinamich on Sat May 17, 2008 12:00 AM

Quote | Reply
My husband is going into his 3rd week of treatment for SNUC. He gets radiation, in high doses 5 days a week and chemo woth cisplatin,D1 and D22. He is already seeing hair loss. Today after washing his hair he noticed a large amount of it in his brush.
I think the hair loss is a combination of radiation and chemo.

RE: Hair loss and cisplatin?

by scootie45 on Thu Jun 05, 2008 12:00 AM

Quote | Reply

 My husband lost his hair with Cisplatin and radiation for snuc as well.  His hair was getting thin anyway, but started coming out in bunches by the around the 3rd week after starting Cisplatin.  He has also lost the hair on the right side of his face and upper lip from radiation.  Amonth and a half after his last chemo/radiation his hair is coming back in- was very light at first but getting darker.  It is pretty thin though.

A small price to pay for all the other side effects that go with the chemo/radiation- nausea, mouth sores, feeding tube, fatigue, etc.

It's hard to watch :-(

RE: Hair loss and cisplatin?

by BinaryBiker on Mon Mar 23, 2009 12:00 AM

Quote | Reply




I have squamous cell carcinoma with a left tonsil primary.  Head and
neck cancer, for short.  Stage 3 - spread to my lymph nodes.



 I just successfully completed 3 rounds of cisplatin chemotherapy and 7
weeks of radiation.  As others have mentioned on this thread - the radiation
does cause hair loss.  My goatee and facial hair completely fell out.



 Cisplatin also causes hair loss - but not the patchy kind where you
have random baldness around the scalp.  No - my hair thinned out to the
point where I now have less than half the total number of hairs on my head as I
did to begin with.  For me, this is quite a difference as I am a
"long-haired hippy motorcycle rider." 



I finished treatments on Jan 15th of this year and it's now March 23rd. My
hair is still thinning.  Every morning when I shower I clog the
drain.  When I run a brush through my hair I have to immediately clean it
from all the dead hair that has clogged the brish.



My hair is everywhere.  On my clothes.  It sheds in my food as I
eat.  It is on the floor.  I feel like I shed worse than my beagle.
I'm constantly picking my stray hairs off of my fiancé’s shirt or from the
pillows in the bed.



Cislplatin most definitely causes hair loss.  



I think I have reached my limit.  I am getting married in 7 months and
what to have SOME hair.  I already see some stubble at the base of my
scalp where the hairs have been lost.  So, I am going to shave my head
completely bald this weekend and let it all grow back in evenly.



I'm either going to cut the hair for charity - for children's cancer for
instance, or make it a family spectacle and let the kids and nieces and nephews
all take a turn at buzzing my scalp with the clippers.  It's important to
make the kids a part of your journey.



 Anyway - to all cancer patients and survivors reading this and
stressing about the side effects of chemo and radiation; good luck.  This
too, as they say, shall pass.  It's not an easy journey; but you can do
it.



If it helps to see how someone else dealt with the journey from finding out
he had cancer the first time through treatment and beyond, feel free to read my
blog where I detail my cancer journey: 
http://binarybiker.blogspot.com/search/label/Cancer .



 



 

RE: Hair loss and cisplatin?

by tamesa on Wed Apr 24, 2013 10:34 PM

Quote | Reply

Wow! I have tonsil cancer that has spread to my lymph nodes also, and am starting 7 wks of daily radiation and 3 rounds of chemo with 100 mil. of cisplatin, along with nausea meds. I will also have a peg tube next week. I am very interested in you blog since it looks like our diagnosis and treatments are identical. Thanks!!

12 Posts | Page(s): 1 2  Next 
Subscribe to this message board discussion

CancerCompass Survey

If you were considering traveling for cancer treatment, which headline would you find more interesting?

Get $75 for taking a research survey

We care about your feedback. Let us know how we can improve your CancerCompass experience.